Alert archive / Ohio / River Flood Advisories in 2018
River Flood Advisory 2, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood advisory at Feb 22, 2018, 9:26 AM EST for Delaware County, Franklin County, Ohio. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2018, 9:26 AM EST (14:26 UTC)
- Expired
- Feb 22, 2018, 6:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Delaware County, OH, Franklin County, OH
The radar
The Cincinnati radar (KILN), 105 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Olentangy River near Worthington (WRTO1).
- Action stage
- 8 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03226800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood advisory went out at Feb 22, 9:05 AM EST, 21 minutes earlier.
Area forecast discussion, Feb 22, 9:05 AM EST, 21 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
905 AM EST Thu Feb 22 2018
.SYNOPSIS...
Low pressure passing south of the area will cause rain to move
off to the east by this afternoon. Additional weather systems
moving through the region into the weekend will bring more
rainfall to the area which may lead to flooding.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Widespread precipitation is quickly exiting to our east. For our
northwest zones, temperatures are creeping above freezing. Along
with road sensors above freezing, so the Winter Weather
Advisory has been cancelled.
Clouds will remain after the rain tapers off but temperatures
will be able to warm some despite easterly flow. MOS seemed
reasonable at this point. Highs will range from the lower 40s
north to near 50 south of the Ohio River.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Brief respite from rain will come to an end during the latter
part of tonight. Low level jet moving into the area will cause
an area of showers to develop and spread across the region. More
widespread precipitation will move out of the area with the low
level jet. As this happens, a warm front will then be able to
lift across the area late tonight into Friday morning. A cold
front will quickly follow in the afternoon. There will be
additional showers and some thunderstorms ahead of this feature.
Precipitable water remains extremely high and warm cloud depths
are substantial especially given the time of year. So an
convection will have the capability of producing very heavy
rain. No changes to the flood watch at this time.
MOS blend looked good for lows but went above guidance for
Friday highs.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
An active weather pattern will remain in place across the region
Friday night through Sunday morning. Multiple rounds rain will move
through during this time. One area of rain will be situated across
far southeastern portions of the forecast area at the start of the
long term. As a warm front then slowly moves northwards through the
night Friday night and into the day on Saturday, moderate to at
times heavy rain will occur. Temperatures during the day on
Saturday will struggle to rise north of the front with north of
Dayton to Columbus not expected to make it out of the 40s. Along
and south of the Ohio River however temperatures will rise into the
60s. It is across this area where there will be a greater likelihood
of thunderstorm activity, while north of there thunder chances
should be limited.
Temperatures will continue to climb into the overnight hours as the
warm front pushes northward and warmer air surges into the region.
The combination of an approaching cold front and an upper level
disturbance will bring widespread and additional moderate to heavy at
times rain to the region. There is additional instability this time
across most of the region Saturday night. With this in mind have
thunder chances in overnight Saturday night across the entire
region. Winds increase during this time and will be gusty. Winds
will approach wind advisory criteria across northern portions of the
region along and north of Dayton to Columbus late Saturday night
into Sunday morning. In addition, cannot rule out an isolated
damaging wind threat with thunderstorms due to the strong wind
fields.
Rain will move out Sunday morning with the passage of the cold front
and dry conditions will finally return to the region. Before the
rain moves out Sunday morning, multiple inches of rain will be
possible from the Friday night through the Sunday morning timeframe.
High pressure will then move into the region and dry conditions will
be present through Tuesday night. Models diverge after this time on
how quickly to bring the next system into the region. At this time
limited precipitation chances on Wednesday to the chance category.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
Despite persistent rain, low clouds have remained in the
Cincinnati area. And based on upstream observations, it appears
that these lower clouds will scatter as the rain comes to an end
early in the TAF period. Low level moisture is forecast to
remain high, but given how clouds have evolved overnight with a
general lack of lower ceilings, have low confidence in the
forecast. Have opted to lean towards persistence which keeps the
area VFR once Cincinnati scatters. As a warm front develops
south of the region and lifts towards the area, it appears that
MVFR to IFR ceilings will develop overnight. Showers will spread
across the area as well tonight which are expected to bring
MVFR visibilities.
OUTLOOK...MVFR/IFR ceilings and visibilities are likely into
Saturday night. MVFR ceilings may linger Sunday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch through Sunday morning for OHZ063>065-070>074-
077>082-088.
KY...Flood Watch through Sunday morning for KYZ089>100.
IN...Flood Watch through Sunday morning for INZ066-073>075-080.
&&
SYNOPSIS...
NEAR TERM...Hickman
SHORT TERM...
LONG TERM...
AVIATION...Hazardous weather outlook, Feb 22, 9:22 AM EST, 4 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 922 AM EST Thu Feb 22 2018 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-231200- Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking- Preble-Montgomery-Greene- 922 AM EST Thu Feb 22 2018 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...Today and Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Multiple rounds of enhanced rainfall will occur into the weekend. This will lead to rises on creeks and streams as well as the possibility of minor flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and flooding to the National Weather Service in Wilmington, Ohio. INZ066-073-KYZ094-095-098-OHZ063>065-070>074-080-082-231200- Franklin IN-Ripley-Owen-Grant-Robertson-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Highland-Pike- 922 AM EST Thu Feb 22 2018 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for Southeast Indiana, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and flooding to the National Weather Service in Wilmington, Ohio. INZ074-075-080-KYZ089>093-096-097-099-100-OHZ077>079-081-088-231200- Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell- Pendleton-Bracken-Mason-Lewis-Hamilton-Clermont-Brown-Adams-Scioto- 922 AM EST Thu Feb 22 2018 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Ohio River and local tributary flooding will persist. Please check our web site at www.weather.gov/iln for more information on the river flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and flooding to the National Weather Service in Wilmington, Ohio.
In the hours before
Local storm report, Feb 22, 8:12 AM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
812 AM EST THU FEB 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 7 NE RARDEN 39.01N 83.17W
02/22/2018 M2.20 INCH PIKE OH OTHER FEDERAL
AFWS GAUGE.
&&Local storm report, Feb 22, 8:14 AM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
814 AM EST THU FEB 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HEAVY RAIN MCKINNEYSBURG 38.60N 84.27W
02/22/2018 M2.19 INCH PENDLETON KY OTHER FEDERAL
LICKING RIVER AT MCKINNEYSBURG.
&&Local storm report, Feb 22, 8:23 AM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
823 AM EST THU FEB 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 AM HEAVY RAIN 3 S RIBOLT 38.53N 83.52W
02/22/2018 M1.94 INCH LEWIS KY TRAINED SPOTTER
&&
MBPLocal storm report, Feb 22, 8:47 AM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
847 AM EST THU FEB 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM FLOOD FALMOUTH 38.67N 84.33W
02/22/2018 PENDLETON KY 911 CALL CENTER
SEVERAL ROADS CLOSED DUE TO FLOODING.
&&
MBPLocal storm report, Feb 22, 8:56 AM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
856 AM EST THU FEB 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 AM FLOOD MILFORD 38.58N 84.16W
02/22/2018 BRACKEN KY DEPT OF HIGHWAYS
A FEW ROADS CLOSED DUE TO FLOODING.
&&
MBPLocal storm report, Feb 22, 9:15 AM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
915 AM EST THU FEB 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM FLASH FLOOD 4 S LEWISBURG 38.49N 83.76W
02/22/2018 MASON KY DEPT OF HIGHWAYS
KENTUCKY HIGHWAY 324 CLOSED AT MILL CREEK JUST WEST OF
WEEDONIA.
&&
BINAUThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 4:10 AM EST | Areal Flood Advisory | ILN | Adams, Brown, Highland, Pike, Ross, Scioto | 6 hr |
| Feb 22, 5:39 AM EST | River Flood Warning | ILN | Adams | 36 hr |
| Feb 22, 8:24 AM EST | Areal Flood Warning | ILN | Adams, Brown, Hocking, Pike, Ross, Scioto | 8 hr |
| Feb 22, 2:00 PM EST | River Flood Warning | ILN | Pickaway | 5 days |
| Feb 22, 2:00 PM EST | River Flood Warning | ILN | Pike, Scioto | 6 days |
| Feb 22, 5:26 PM EST | River Flood Warning | ILN | Hamilton | 4 days |
| Feb 22, 4:36 AM EST | Areal Flood Advisory | ILN | Boone, Bracken, Campbell, Carroll, Gallatin, Grant and 3 more | 6 hr |
| Feb 22, 6:58 AM EST | Flash Flood Warning | ILN | Bracken, Mason, Pendleton, Robertson | 3 hr |
| Feb 22, 9:55 AM EST | Areal Flood Warning | ILN | Bracken, Mason, Pendleton, Robertson | 7 hr |
Nearby
River Flood Advisories in Ohio, 2018Every river flood advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.